Alert archive / Nevada / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 33, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at Aug 27, 2007, 4:24 PM PDT for Lyon County, Mineral County, Nevada. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2007, 4:24 PM PDT (23:24 UTC)
- Expired
- Aug 27, 2007, 5:30 PM PDT
- In force
- 66 min
- Issued by
- NWS Reno, NV
- Area
- Counties, with a storm outline in the text
Counties Lyon County, NV, Mineral County, NV
The radar
The Reno radar (KRGX), 111 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2288 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KREV 272325
SVRREV
NVC019-021-280030-
/O.NEW.KREV.SV.W.0033.070827T2324Z-070828T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
424 PM PDT MON AUG 27 2007
THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL LYON COUNTY IN WESTERN NEVADA...
NORTHWESTERN MINERAL COUNTY IN WESTERN NEVADA...
* UNTIL 530 PM PDT
* AT 420 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES SOUTHWEST OF SCHURZ...OR ABOUT 39 MILES
NORTHEAST OF TOPAZ LAKE...AND MOVING EAST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SCHURZ BY 505 PM PDT...
THIS STORM IS CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. WATCH FOR
PONDING WATER ON AREA ROADWAYS. DRIVERS SHOULD SLOW DOWN IF
ENCOUNTERING HEAVY RAINS...AND REMEMBER TO TURN ON THEIR HEADLIGHTS.
LAT...LON 3903 11871 3878 11864 3871 11889 3873 11900
3887 11897 3899 11897
TIME...MOT...LOC 2324Z 265DEG 4KT 3891 11888
$$
RC2 follow-up statements
000
WWUS55 KREV 272356
SVSREV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
455 PM PDT MON AUG 27 2007
NVC019-280005-
/O.CAN.KREV.SV.W.0033.000000T0000Z-070828T0030Z/
LYON NV-
455 PM PDT MON AUG 27 2007
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LYON COUNTY IS
CANCELLED...
LAT...LON 3903 11871 3878 11864 3871 11889 3886 11888
3887 11897 3899 11897
TIME...MOT...LOC 2355Z 265DEG 4KT 3891 11884
$$
NVC021-280030-
/O.CON.KREV.SV.W.0033.000000T0000Z-070828T0030Z/
MINERAL NV-
455 PM PDT MON AUG 27 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM PDT
FOR NORTHWESTERN MINERAL COUNTY...
AT 453 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED ALONG
HIGHWAY 95 JUST SOUTH OF SCHURZ...OR ABOUT 39 MILES SOUTH OF
FALLON...MOVING EAST AT 5 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SCHURZ BY 505 PM PDT...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. STAY OFF LANDLINE TELEPHONES AND UNPLUG
ANY SENSITIVE ELECTRONICS.
THIS STORM IS CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. WATCH FOR
PONDING WATER ON AREA ROADWAYS. DRIVERS SHOULD SLOW DOWN IF
ENCOUNTERING HEAVY RAINS...AND REMEMBER TO TURN ON THEIR HEADLIGHTS.
LAT...LON 3903 11871 3878 11864 3871 11889 3886 11888
3887 11897 3899 11897
TIME...MOT...LOC 2355Z 265DEG 4KT 3891 11884
$$
RC000
WWUS55 KREV 280027
SVSREV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
523 PM PDT MON AUG 27 2007
NVC021-280033-
/O.EXP.KREV.SV.W.0033.000000T0000Z-070828T0030Z/
MINERAL NV-
523 PM PDT MON AUG 27 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MINERAL COUNTY
EXPIRES AT 530 PM PDT...
THE STORMS THAT EARLIER PROMPTED THE SEVERE THUNDERSTORM WARNING HAVE
WEAKENED...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER...STRONG THUNDERSTORMS WILL REMAIN IN THE AREA THROUGH THE
AFTERNOON...MOTORISTS ALONG HIGHWAY 395 BETWEEN SCHURZ AND HAWTHORNE
CAN EXPECT GUSTY WINDS AND BRIEF HEAVY RAINS UNTIL 630 PM PDT.
LAT...LON 3903 11871 3878 11864 3871 11889 3886 11888
3887 11897 3899 11897
TIME...MOT...LOC 0023Z 265DEG 4KT 3891 11880
$$
RCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:00 PM PDT, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 27, 2:00 PM PDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 200 PM PDT MON AUG 27 2007 .SHORT TERM... UPPER TROUGH BRUSHED ACROSS NORTHEAST CA AND WESTERN NV LAST NIGHT AND EARLY TODAY AND FLOW ALOFT HAS WEAKENED IN ITS WAKE. THIS WILL ALLOW MOISTURE TO GRADUALLY INCREASE AS SHORTWAVE RIDGE BUILDS ACROSS THE WESTERN GREAT BASIN AND CA TUESDAY THROUGH THURSDAY. THE RESULT WILL BE AN INCREASE IN THUNDERSTORMS ACROSS ALL OF WESTERN NEVADA AND FAR EASTERN CA BY WEDNESDAY WITH TEMPERATURES GRADUALLY WARMING THROUGH THE PERIOD. MAIN CHALLENGE WILL BE DETERMINING THUNDERSTORM LOCATION AND COVERAGE THROUGH MIDWEEK. NOT TOO MUCH CHANGE TO CURRENT THINKING. BY TUESDAY MOISTURE INCREASES ALONG AND SOUTH OF INTERSTATE 80 AND BY WEDNESDAY INTO THURSDAY PW VALUES WILL HAVE INCREASED TO AROUND .75 INCHES OR MORE ACROSS WESTERN NV AND EASTERN CA. THE MAIN FACTORS FOR CONVECTION WILL BE WHERE BEST INSTABILITY SETS UP ALONG WITH FAVORABLE LIGHT SOUTH TO SOUTHEAST STEERING FLOW...INCLUDING ANY FORCING MECHANISM FROM WEAK IMPULSES ROTATING AROUND THE RIDGE. FOR TONIGHT SOME REMANTS FROM THE WEAK LOW OFF THE SOUTHERN CA COAST MAY BRUSH SOUTHERN MONO AND MINERAL COUNTIES TOMORROW MORNING SO LEFT THE MENTION OF ISOLATED THUNDERSTORMS THERE EARLY TUESDAY. BY TUESDAY AFTERNOON WITH WEAK FLOW ALOFT CONVECTION WILL BE ABLE TO SPREAD AS FAR NORTH AS INTERSTATE 80. WEAK WEST FLOW SHOULD KEEP NORTHERN LASSEN AND NORTHERN WASHOE COUNTIES DRY TOMORROW. WEDNESDAY LOOKS TO BE THE BEST DAY FOR ISOLATED THUNDERSTORMS ACROSS ALL OF NORTHEAST CA AND WESTERN NV AS UPPER FLOW BACKS TO MORE SOUTHERLY. INSTABILITY AXIS LIES ALONG THE SIERRA AND SOUTH OF HIGHWAY 50 SO EXPECT SCATTERED THUNDERSTORMS THOSE AREAS. BY THURSDAY THE UPPER FLOW BEGINS TO BECOME MORE SOUTHWESTERLY AS UPPER TROUGH EDGES TOWARD THE PACNW COAST...LIMITING CONVECTION TO THE NORTHERN WASHOE AND MONO/MINERAL CONVERGENCE ZONE AREAS. A FEW CELLS FOR THIS EVENING INTO THURSDAY MAY PRODUCE LOCALLY HEAVY RAIN WHICH WILL NEED TO BE CLOSELY MONITORED IF ANY SLOW MOVING STORMS PASS OVER RECENT BURN AREAS. TEMPS WILL REMAIN WELL ABOVE NORMAL THRU MIDWEEK. JAH .LONG TERM...FRIDAY THROUGH MONDAY... NO MAJOR CHANGES TO THE EXTENDED. ON FRIDAY THE STRONG RIDGE SHOULD STILL BE OVER THE SWRN CONUS. HOWEVER THE LONG RANGE MODELS BRING A SHORTWAVE TOWARD THE PACIFIC NW AND THIS WILL HELP TO FLATTEN THE RIDGE TO ITS SOUTH. THIS WOULD VEER OUR WIND FLOW FROM SWLY TO A DRIER MORE WLY COMPONENT. NOT MUCH CHANGE IN THE UPPER FLOW IS EXPECTED FOR SATURDAY. THE FLOW BACKS TO MORE SWLY ON SUNDAY AS AN UPPER TROUGH NEAR 50N 140W STARTS TO DEEPEN. FOR MONDAY THE GFS BRINGS A VORT MAX AND ASSOCIATED BAROCLINIC ZONE INTO WASHINGTON AND NRN OREGON. THIS SHOULD TIGHTEN THE GRADIENT OVER THE FAR NWRN ZONES OF THE KREV CWFA GIVING INCREASED WIND SPEEDS. WITH THE WLY FLOW ACROSS THE REGION WILL CONTINUE WITH A DRY FORECAST FOR THE FRIDAY THROUGH MONDAY TIME FRAME. TEMPERATURES WILL CONTINUE ABOVE NORMAL WITH AFTN HIGHS IN THE 90S IN WRN NEVADA VALLEYS AND IN THE 80S IN THE SIERRA. OHARA && .AVIATION... .AVIATION... VFR CONDITIONS WILL CONTINUE THROUGH TUESDAY. ISOLD TSTMS WILL OCCUR OVER THE SRN TWO-THIRDS OF TWEB RTE 402 FROM 21Z THROUGH 03Z THIS AFTN AND EVENING. MOISTURE WILL SPREAD NWD ON TUESDAY WITH ISOLD TSTMS POSSIBLE OVER MUCH OF WCNTRL NV AND THE ERN SIERRA. ISOLD TSTMS CAN BE EXPECTED OVER THE ENTIRE TWEB 402 RTE FROM 20Z THROUGH 04Z TUESDAY AFTN AND EVENING. OHARA && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 2:19 PM PDT | Severe Thunderstorm Warning | REV | Lyon, Mineral | 41 min |
| Aug 27, 2:58 PM PDT | Severe Thunderstorm Warning | REV | Mineral | 47 min |
| Aug 27, 3:00 PM PDT | Flash Flood Warning | REV | Mineral | 90 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.